MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY FEM OX NP BCS RT SZ 6; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY FEM OX NP BCS RT SZ 6; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 74021116
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/02/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an arthroscopy was performed to have scar tissue of the suprapatellar pouch resected.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical analysis indicated that without imaging and/or analysis of the explanted components, the root cause of the fractured posts cannot be concluded.However, the reported history of arthrofibrosis, persistent itbs, the ¿kneeling episode¿/hyperflexion with subsequent pain and ¿acute clunking of the right knee¿ along with the 5.5 months continued ambulation prior to the right revision cannot be ruled out as contributing factors to the post deformation/fracture/¿failed knee¿ and subsequent right tka revision.Also, based on the required increased insert thickness, left knee laxity could have been a contributing factor to the left poly subluxation and/or post fracture and subsequent revision.The patient impact beyond the reported symptoms and bilateral knee revisions cannot be determined.No further medical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed parts did not reveal additional complaints for the listed batches.Without the actual product involved our investigation cannot proceed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.If the devices are received in the future, this complaint can be re-opened.We consider this complaint closed.

Brand Name
JOURNEY FEM OX NP BCS RT SZ 6
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7730103
Report Number1020279-2018-01444
Device Sequence Number19173769
Product Code JWH
UDI-Device Identifier03596010554086
UDI-Public03596010554086
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2016
Device Catalogue Number74021116
Device Lot Number06GM12362
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer05/21/2018
Initial Report FDA Received Date07/29/2018
Supplement Report FDA Received Date12/16/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight99